Alert archive / Illinois / River Flood Warnings in 2010
River Flood Warning 37, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 22, 2010, 9:30 AM CST for Fayette County, Illinois. It took effect at Feb 22, 2010, 9:00 PM CST. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2010, 9:30 AM CST (15:30 UTC)
- In effect from
- Feb 22, 2010, 9:00 PM CST
- Expired
- Feb 24, 2010, 10:14 PM CST
- In force
- 49 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Fayette County, IL
The radar
The Lincoln radar (KILX), 131 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
540
WGUS43 KLSX 221530
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
930 AM CST MON FEB 22 2010
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
KASKASKIA RIVER...
AT VANDALIA...AFFECTING FAYETTE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 0.75 INCHES OF
PRECIPITATION THE PAST 24 HOURS WITH LITTLE TO NO PRECIPITATION FORECAST
IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-231530-
/O.NEW.KLSX.FL.W.0037.100223T0224Z-100225T2300Z/
/VNDI2.1.ER.100223T0224Z.100224T0000Z.100224T2300Z.NO/
930 AM CST MON FEB 22 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE KASKASKIA RIVER AT VANDALIA
* FROM THIS EVENING TO THURSDAY AFTERNOON.
* AT 8:30 AM MONDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CREST
NEAR 19.0 FEET BY TUESDAY EVENING.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/23 02/24 02/25 02/26 02/27
KASKASKIA RIVER
VANDALIA 18.0 16.90 18.6 18.8 16.2 13.3 11.85 follow-up statements
937
WGUS83 KLSX 230154
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CST MON FEB 22 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
KASKASKIA RIVER AT ...VANDALIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-240154-
/O.EXT.KLSX.FL.W.0037.100223T0300Z-100225T1912Z/
/VNDI2.1.ER.100223T0300Z.100224T0000Z.100224T1912Z.NO/
754 PM CST MON FEB 22 2010
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL WEDNESDAY AFTERNOON.
* AT 7:30 PM MONDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 19.0 FEET TOMORROW EVENING.
* THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY AFTERNOON.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/23 02/24 02/25 02/26 02/27
KASKASKIA RIVER
VANDALIA 18.0 17.95 18.5 18.4 16.2 13.8 12.6819
WGUS83 KLSX 231536
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
936 AM CST TUE FEB 23 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
KASKASKIA RIVER...
AT VANDALIA...AFFECTING FAYETTE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF AN AVERAGE OF 0.75 INCHES OF
PRECIPITATION OVER THE WEEKEND WITH NO PRECIPITATION FORECAST
IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-241536-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-100225T1200Z/
/VNDI2.1.ER.000000T0000Z.100224T0000Z.100224T1200Z.NO/
936 AM CST TUE FEB 23 2010
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL THURSDAY MORNING.
* AT 8:30 AM TUESDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 18.5 FEET BY THIS EVENING.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/24 02/25 02/26 02/27 02/28
KASKASKIA RIVER
VANDALIA 18.0 18.11 18.0 16.0 13.8 12.7 12.1611
WGUS83 KLSX 240123
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CST TUE FEB 23 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
KASKASKIA RIVER AT VANDALIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS FLOOD WARNING IS A RESULT OF HEAVY RAINFALL LAST WEEKEND.
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-250122-
/O.CON.KLSX.FL.W.0037.000000T0000Z-100225T1200Z/
/VNDI2.1.ER.000000T0000Z.100224T0015Z.100224T1200Z.NO/
722 PM CST TUE FEB 23 2010
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL WEDNESDAY.
* AT 6:30 PM TUESDAY THE STAGE WAS 18.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND IS FORECAST TO FALL
BELOW FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/24 02/25 02/26 02/27 02/28
KASKASKIA RIVER
VANDALIA 18.0 18.23 18.0 16.2 15.1 14.0 13.2656
WGUS83 KLSX 241632
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1032 AM CST WED FEB 24 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...
KASKASKIA RIVER...
AT VANDALIA...AFFECTING FAYETTE COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINS OVER THE WEEKEND WITH
NO PRECIPITATION FORECAST IN THE NEXT 24 HOURS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-251632-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-100226T0000Z/
/VNDI2.1.ER.000000T0000Z.100224T1230Z.100225T0000Z.NO/
1032 AM CST WED FEB 24 2010
THE FLOOD WARNING CONTINUES FOR
THE KASKASKIA RIVER AT VANDALIA
* UNTIL THURSDAY EVENING.
* AT 9:30 AM WEDNESDAY THE STAGE WAS 18.3 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/25 02/26 02/27 02/28 03/01
KASKASKIA RIVER
VANDALIA 18.0 18.32 17.1 15.5 14.2 13.2 12.3145
WGUS83 KLSX 250414
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1014 PM CST WED FEB 24 2010
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
KASKASKIA RIVER AT VANDALIA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC051-250444-
/O.CAN.KLSX.FL.W.0037.000000T0000Z-100226T0000Z/
/VNDI2.1.ER.100225T0300Z.100224T1230Z.100225T0300Z.NO/
1014 PM CST WED FEB 24 2010
THE FLOOD WARNING IS CANCELLED FOR
THE KASKASKIA RIVER AT VANDALIA.
* AT 9:30 PM WEDNESDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 9 PM WEDNESDAY.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE FALLING TO NEAR 12
FEET BY MONDAY EVENING.
* IMPACT...AT 18.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS.
UNPROTECTED FARMLAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/25 02/26 02/27 02/28 03/01
KASKASKIA RIVER
VANDALIA 18.0 17.97 17.1 15.5 14.2 13.2 12.3What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 22, 5:35 AM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 22, 5:35 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 535 AM CST MON FEB 22 2010 .DISCUSSION... /248 AM CST MON FEB 22 2010/ AFTER A BUSY WEEKEND WITH A WINTER STORM THAT BROUGHT 6-8 INCHES OF SNOW OVER THE FAR NRN PART OF THE CWA...THE WEATHER LOOKS LIKE IT WILL SETTLE DOWN THROUGH THIS NEXT WEEK. WE HAVE ALREADY CANCELLED THE WARNINGS/ADVISORIES AS REMAINING WRAPAROUND PRECIPITATION IS LIGHT AND WILL LIKELY BE EXITING THE AREA AROUND 12Z AS SHORTWAVE QUICKLY RACES EAST OF THE AREA ALLOWING SUBSIDENCE TO SET IN. ANOTHER TROUGH EXTENDING FROM THE UPPER MIDWEST INTO THE CENTRAL ROCKIES IS ONLY PRODUCING SOME LIGHT SNOW OVER COLORADO/WRN KS AND WILL MOVE ACROSS MO/IL TONIGHT. MODEL TIME CROSS SECTIONS ARE SHOWING LITTLE IN THE WAY OF ASCENT WITH IT...SO WILL ONLY GO WITH A CHANCE OF FLURRIES LATE THIS AFTN/TONIGHT. SECOND SHORTWAVE IN NWLY FLOW WILL THEN MOVE ACROSS THE REGION ON TUESDAY NIGHT BUT AGAIN WILL ONLY PRODUCE WEAK FORCING JUSTFYING ONLY GOING WITH FLURRIES ONCE AGAIN. WILL KEEP DRY FORECAST GOING THROUGH NEXT WEEKEND AS MO/IL WILL LIE BETWEEN AFOREMENTIONED SECOND TROUGH CLOSING OFF OVER THE MID ATLANTIC AND ANOTHER TROUGH DIGGING SEWD INTO THE LOW MS VALLEY. DO NOT EXPECT TEMPERATURES TO GO MUCH OF ANYWHERE TODAY AS CLOUDS WILL STICK AROUND WITH PERSISTENT COLD AIR ADVECTION ON BACK SIDE OF EXITING SFC LOW. TEMPS WILL REBOUND SOME ON TUESDAY WITH SOME SUNSHINE BEFORE CAA KICKS BACK ON TUESDAY NIGHT AND WEDNESDAY AS SECOND TROUGH MOVES ACROSS THE AREA. HAVE LOWERED TEMPS UP IN THE FAR NORTH WHERE THERE IS DEEP FRESH SNOW COVER. WITH PERSISTENT NWLY FLOW...WE WILL LIKELY STAY BELOW NORMAL THROUGH NEXT WEEKEND. BRITT && .AVIATION... /535 AM CST MON FEB 22 2010/ KSTL...STILL HAVE SOME LINGERING LIGHT SNOW/FLURRIES FOR A FEW HOURS THIS MORNING WITH IFR CIGS. BY 16Z...CIGS SHOULD LIFT TO MVFR. HOWEVER...WITH ANOTHER SHORTWAVE SLIDING THROUGH REGION ON BACKSIDE OF SYSTEM...WILL SEE CIGS DIP BACK DOWN TO IFR BY 02Z. AS FOR WINDS...WILL SEE THEM BECOME GUSTY TO 25KTS AT TIMES DURING THE DAY TODAY. FOR THE REMAINING AREA...SEE ABOVE DISCUSSION FOR REST OF TAF SITES. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 22, 3:51 AM CST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 351 AM CST MON FEB 22 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 351 AM CST MON FEB 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, Feb 22, 3:33 AM CST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
333 AM CST MON FEB 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM SNOW QUINCY 39.93N 91.39W
02/21/2010 M6.5 INCH ADAMS IL TRAINED SPOTTER
STORM TOTAL
&&
BYRDLocal storm report, Feb 22, 4:29 AM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
429 AM CST MON FEB 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HEAVY SNOW BARING 40.24N 92.21W
02/21/2010 M7.0 INCH KNOX MO TRAINED SPOTTER
0844 PM SNOW LEWISTOWN 40.08N 91.81W
02/21/2010 M7.5 INCH LEWIS MO TRAINED SPOTTER
0928 PM SNOW MENDON 40.09N 91.28W
02/21/2010 M8.3 INCH ADAMS IL TRAINED SPOTTER
0954 PM SNOW QUINCY 39.93N 91.39W
02/21/2010 M6.5 INCH ADAMS IL TRAINED SPOTTER
STORM TOTAL
1019 PM SNOW LIBERTY 39.88N 91.11W
02/21/2010 M8.0 INCH ADAMS IL PUBLIC
PUBLIC REPORT...RELAYED BY WGEM
1022 PM SNOW LA GRANGE 40.05N 91.50W
02/21/2010 M7.0 INCH LEWIS MO PUBLIC
PUBLIC REPORT...RELAYED BY WGEM
1044 PM SNOW QUINCY 39.93N 91.39W
02/21/2010 M5.2 INCH ADAMS IL TRAINED SPOTTER
NORTH SIDE OF QUINCY...STILL SNOWING LIGHTLY
&&
JPNearby
River Flood Warnings in Illinois, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.